Alert archive / Illinois / Flash Flood Warnings in 2007

Flash Flood Warning 4, NWS Chicago, IL

August 23, 2007Cook County, Illinois

NWS Chicago, IL issued this flash flood warning at Aug 23, 2007, 6:44 PM CDT for Cook County, Illinois. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 23, 2007, 6:44 PM CDT (23:44 UTC)
Expired
Aug 23, 2007, 10:45 PM CDT
In force
4 hr
Issued by
NWS Chicago, IL
Area
Counties, with a storm outline in the text
Flood severity
None

County Cook County, IL

The radar

The Chicago radar (KLOT), 27 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 23, 8:04 PM CDTHEAVY RAIN 1.2Oak Lawn, IL30 MINUTE RAINFALL AMOUNT. SOME URBAN FLOODING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 76 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1293 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1293 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1289 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLOT 232347
FFWLOT
ILC031-240345-
/X.NEW.KLOT.FF.W.0004.070823T2344Z-070824T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
644 PM CDT THU AUG 23 2007

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
 
* SOUTHERN COOK COUNTY IN NORTHEAST ILLINOIS...

* UNTIL 1045 PM CDT

* AT 641 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING OVER THE WARNED 
AREA.

THUNDERSTORMS WITH TORRENTIAL RAINS WILL MOVE INTO SOUTHERN COOK 
COUNTY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4161 8787 4147 8756 4176 8760 4177 8791

$$

MORRIS
2 follow-up statements
000 
WGUS73 KLOT 240036
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
734 PM CDT THU AUG 23 2007

ILC031-240345-
/X.CON.KLOT.FF.W.0004.000000T0000Z-070824T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COOK IL-
734 PM CDT THU AUG 23 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR
SOUTHERN COOK COUNTY...

AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER FAR SOUTHERN 
COOK COUNTY. ADDITIONAL STORMS ARE POSSIBLE DURING THE NEXT HOUR.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 4161 8787 4147 8756 4176 8760 4177 8791

$$

MORRIS
000 
WGUS73 KLOT 240138
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
836 PM CDT THU AUG 23 2007

ILC031-240345-
/X.CON.KLOT.FF.W.0004.000000T0000Z-070824T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COOK IL-
836 PM CDT THU AUG 23 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR
SOUTHEASTERN COOK COUNTY...

AT 834 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA. ALTHOUGH THE HEAVIEST STORMS HAVE MOVED OUT...ADDITIONAL 
STORMS WITH HEAVY RAINFALL ARE POSSIBLE DURING THE NEXT HOUR.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 4161 8787 4147 8756 4176 8760 4177 8791

$$

MORRIS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 6:35 PM CDT, 9 minutes earlier.

Area forecast discussion, Aug 23, 6:35 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
635 PM CDT THU AUG 23 2007

.DISCUSSION...

ONGOING CONVECTION IS OBVIOUSLY THE MAIN FORECAST CONCERN.
THUNDERSTORM CLUSTER MOVING THROUGH NORTHEAST ILLINOIS HAS PRODUCED
VARIOUS REPORTS OF DAMAGING WINDS...AND THIS CONVECTIVE CLUSTER AND
ASSOCIATED SHORT WAVE SHOULD EXIT NORTHERN ILLINOIS IN THE 23Z-00Z
TIME FRAME. MAGNITUDE OF INSTABILITY NOT AS STRONG AS YESTERDAY BUT
BIG DIFFERENCE TODAY IN TERMS OF SEVERE IMPACT HAS BEEN A MORE
IMPRESSIVE SHEAR PROFILE AND STRONGER MID LEVEL WINDS. MAIN QUESTION
FOR LATER TONIGHT WILL BE THE POTENTIAL FOR REDEVELOPMENT IN THE
WAKE OF THIS MCS. LOOKING UPSTREAM ON WATER VAPOR...A JET STREAK IS
EVIDENT ACROSS THE CENTRAL PLAINS AND WILL TRACK INTO THE UPPER MS
RIVER VALLEY LATE THIS EVENING. LOW LEVEL JET WILL STRENGTHEN AGAIN
TONIGHT...AND EXPECTING RENEWED CONVECTIVE DEVELOPMENT LATER THIS
EVENING WITH ISENTROPIC LIFT OVER LOW LEVEL BAROCLINIC ZONE/RESIDUAL
OUTFLOW BOUNDARIES. HEAVY RAIN POTENTIAL ESPECIALLY ACROSS NORTHERN
HALF OF THE AREA WILL

FRIDAY APPEARS TO BE ANOTHER POTENTIALLY ACTIVE SEVERE WEATHER TODAY
AS MORE PRONOUNCED MID/UPPER LEVEL TROUGH MOVES THROUGH NORTHERN
ILLINOIS WITH MODEL FORECASTS INDICATING MID LEVEL WINDS ON THE
ORDER OF 50 KNOTS. GIVEN POTENTIAL FOR HEAVY RAIN OVER THE NEXT FEW
DAYS HAVE ISSUED A FLASH FLOOD WATCH IN EFFECT FOR NORTHERN HALF OF
THE FORECAST AREA THROUGH LATE FRIDAY NIGHT...AND ACROSS FAR
SOUTHERN PORTIONS FRIDAY MORNING AND FRIDAY NIGHT.

DID NOT MAKE MANY CHANGES TO THE REMAINDER OF THE FORECAST WITH
THINGS QUIETING DOWN SATURDAY AS MAIN COLD FRONT MOVES THROUGH THE
AREA.

&&

.DISCUSSION...
355 AM CDT

THREAT OF PERIODIC THUNDERSTORMS AND ACCOMPANYING POTENTIAL FOR
ADDITIONAL MODERATE TO HEAVY RAINFALL TODAY THROUGH FRIDAY NIGHT
REMAINS FORECAST CONCERN.

MULTIPLE SHORT WAVES CONTINUE TO MOVE QUICKLY FROM THE PLAINS
NORTHEASTWARD INTO/TOWARD THE WESTERN GREAT LAKES. ONE THAT BROUGHT
STORMS ACROSS THE AREA LATE WED NIGHT AND EARLY THIS MORNING NOW
MOVING ACROSS LOWER MI WHILE NEXT RIGHT ON ITS HEELS MOVING OUT OF
EASTERN IA. STORMS ACROSS NORTHERN IL AHEAD OF THIS DISTURBANCE WILL
BE EXITING N CENTRAL AND NE IL BEFORE DAYBREAK SO WILL LET EXISTING
FLASH FLOOD WATCH DIE AT 7 AM CDT.

WHILE MULTIPLE SIGNIFICANT THUNDERSTORM OUTFLOWS PUSH SE ACROSS
NORTHERN IL AND NW IN...STRONG LOW LEVEL FLO QUICKLY RECHARGES
UNSTABLE AIRMASS ACROSS CWA AND N ACROSS SRN WI S OF QUASISTATIONARY
FRONT. VIGOROUS TS ACTIVITY HAS MOVED E TO SERN SD AND ERN NEB AS
NEXT SHORT WAVE MOVES FROM THE ROCKIES OVER THE HI PLAINS. AS THIS
DISTURBANCE CONTINUES TO APPROACH THE LOCAL AREA TODAY ANTICIPATE
SIMILAR SCENARIO AS TO WED-WED NIGHT WITH MAIN CONVECTIVE ACTIVITY
REMAINING IN THE VICINITY OF THE SURFACE BOUNDARY WHICH KEEPS THEM
TO THE NW OF THE CWA INTO THIS AFTERNOON. AS THE SHORT WAVE TROF
LIFTS INTO THE UPPER MIDWEST LATE THIS AFTERNOON MID LEVEL UVV OVER
THE CWA INCREASES WHILE STRONG SW LO LEVEL FLO PUMPS PW VALUES INTO
2-2.5 INCH RANGE. NEW FFA WILL MOST LIKELY BE NEEDED BUT WILL HOLD
OFF FOR NOW TO PREVENT OVERLOAD OF VARIOUS HYDROLOGIC
WATCHES...WARNINGS AND STATEMENTS. MENTION OF POSSIBLE ADDITIONAL
HEAVY RAIN IN GRIDS AND TEXT PRODUCTS WILL KEEP WORLD INFORMED OF
CONTINUED POTENTIAL OF ADDITIONAL HEAVY RAIN LATE TODAY AND TONIGHT.
WITH NO SIGNIFICANT CHANGE IN THE PATTERN TODAY THE THREAT OF STRONG
WINDS WITH MORE BOWING SEGMENTS WILL AGAIN BE PRESENT.

HEAVY RAIN AND GUSTY WIND PRODUCING TSRA THREAT CONTINUES FRI AS
ANOTHER SHORT WAVE OR WAVES COME OUT OF THE WESTERN UPPER TROF AND A
WAVE ALONG THE SURFACE FRONT LIFTS FROM IA ACROSS WI AS THE MAIN
UPPER TROF MOVES OVER THE PLAINS. AS THIS TROF MOVES INTO THE
WESTERN GRTLKS LATE FRI NIGHT AND SAT MORNING THE BOUNDARY PUSHES SE
THRU THE CWA IN RESPONSE. THIS FINALLY TURNS OFF THE SPIGOT AS HI
PRES BUILDS SEWRD ACROSS WI AND IA INTO NRN IL DURING THE DAY
FOLLOWING THE UPPER TROF PASSAGE.

TRS

&&

.AVIATION...
635 PM CDT

MAJOR LINE OF STORMS MOVING THRU ORD...DPA...MDW...GYY AT OR NEAR
START OF TAFS THIS ROUND. CIG AND VSBY OCNLY IFR WITH HEAVY HEAVY
HEAVY RAIN. WINDS SWITCHING TEMPO TO NW AND GUSTY WITH STORM PASSAGE
THEN BECMG VRBL TO SLY BUT UNDER 10 KTS FOR A COUPLE HOURS BEFORE
STABILIZING BACK TO SW FLOW OVERNIGHT. MAY BE A FEW RENEGADE SHOWERS
TIL MIDNIGHT. ALTHO NOT PORTRAYED IN TAFS...THERE MAY EVEN BE AN
ERLY MRNG ...4AM TO 6AM... RETURN OF STRONG STORMS NOT UNLIKE EARLY
THURSDAY MRNG. IF NOT...CAN PROBLY EXPECT SOME LIGHT FOG TO 5 MILES
AS SKIES SCATTER OUT IN THE PREDAWN. THIS LIFTING IN MID MRNG. FROPA
EXPECTED TO MOVE THRU AREA IN THE LATE AFTN. AHEAD OF FROPA CAN
EXPECT MORE STORMS IN DAYTIME HEATING...TRIGGERING AHEAD OF FRONT
AND ENDING WITH PASSAGE BTWN 18Z AT RFD TO 22Z AT MDW TO 00Z AT GYY.
WINDS SWITCHING TO NW ARND 10 KT AFTER FROPA.

RLB

&&

.MARINE...
400 PM CDT

SOUTHWEST WINDS WILL PREVAIL THRU TONIGHT INTO THE MORNING. HOWEVER
A COLD FRONT DROPPING DOWN LAKE MICHIGAN ON FRIDAY WILL SWITCH WINDS
TO MORE NORTHERLY FLOW BY FRIDAY EVENING. COLD AIR ADVECTION COULD
PICK WINDS UP TO 25 KTS BRIEFLY FRIDAY AFTN...WITH WAVES PICKING UP
TO 5 TO 7 FT ON THE SOUTH END. THIS SHUD DIMINISH OVERNIGHT FRIDAY
INTO SATURDAY AS HIGH PRESSURE STARTS BUILDING IN OVER THE LAKES FOR
THE WEEKEND.

RLB

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCHES IN EFFECT THROUGH EARLY SATURDAY MORNING.
IN...FLASH FLOOD WATCHES IN EFFECT THROUGH EARLY SATURDAY MORNING.
LM...SCA IL AND IN NEARSHORES FRI AFTN TO MIDNIGHT FRI NGT.

&&
Hazardous weather outlook, Aug 23, 5:00 PM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
500 PM CDT THU AUG 23 2007

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
240900
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
500 PM CDT THU AUG 23 2007

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH
CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS...MAINLY THIS
EVENING. THE MAIN THREATS WILL BE DAMAGING WINDS AND VERY HEAVY
RAINFALL.

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT MUCH OF NORTHERN
ILLINOIS AND NORTHWEST INDIANA TONIGHT WITH A POTENTIAL FOR STORMS
TO TRAIN ACROSS THE SAME LOCATIONS. MANY AREAS CREEKS AND STREAM ARE
OVERFLOWING THEIR BANKS...AND ADDITIONAL HEAVY RAIN WILL LIKELY
AGGRAVATE THE FLOODING PROBLEMS. THE GREATEST THREAT FOR HEAVY
RAIN TONIGHT WILL BE FOR AREAS GENEARLLY NORTH OF INTERSTATE 80
TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
REGION ON FRIDAY.

ADDITIONAL PERIODS OF THUNDERSTORMS ARE EXPECTED FRIDAY INTO EARLY
SATURDAY MORNING. HEAVY RAINFALL WILL BE POSSIBLE DURING THIS
PERIOD ACROSS THE ENTIRE OUTLOOK AREA. THERE IS ALSO THE POTENTIAL
THAT STRONGER STORMS COULD PRODUCE DAMAGING WINDS.

THERE WILL BE A CHANCE OF THUNDERSTORMS WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-766-232130-
WINTHROP HARBOR TO WILMETTE HARBOR IL-
WILMETTE HARBOR TO NORTHERLY ISLAND IL-
NORTHERLY ISLAND TO CALUMET HARBOR IL-
CALUMET HARBOR IL TO GARY IN-
GARY INDIANA TO BURNS HARBOR-
BURNS HARBOR TO MICHIGAN CITY-
LAKE MICHIGAN IL AND IN OPEN WATERS-
500 PM CDT THU AUG 22 2007

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL CONTINUE TO AFFECT SOUTHERN LAKE MICHIGAN
TONIGHT. THERE IS A RISK THAT SOME OF THESE STORMS WILL PRODUCE WIND
GUSTS IN EXCESS OF 40 KNOTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ADDITIONAL PERIODS OF THUNDERSTORMS ARE EXPECTED FRIDAY INTO EARLY
SATURDAY MORNING. THE THREAT OF STRONG WINDS FROM STRONGER STORMS
WILL CONTINUE.

THERE WILL BE A CHANCE OF THUNDERSTORMS WEDNESDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

In the hours before

Local storm report, Aug 23, 6:33 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
633 PM CDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     FLASH FLOOD      BARTLETT                41.98N 88.21W
08/23/2007                   DUPAGE             IL   TRAINED SPOTTER

            STREET FLOODING MAYFLOWER LANE NORTH OF SCHICK ROAD

&&

RATZER
Local storm report, Aug 23, 6:34 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
634 PM CDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     HOFFMAN ESTATES         42.06N 88.14W
08/23/2007                   COOK               IL   TRAINED SPOTTER

            LARGE LIMBS DOWN ON WESTBURY DRIVE

&&

RATZER
Local storm report, Aug 23, 6:35 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
635 PM CDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HEAVY RAIN       GENEVA                  41.88N 88.31W
08/23/2007  M1.68 INCH       KANE               IL   TRAINED SPOTTER

            0.78 INCHES IN LAST 40 MINUTES. SOME STREET AND YARD
            FLOODING

&&

RATZER
Local storm report, Aug 23, 6:38 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
638 PM CDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     FLASH FLOOD      OTTAWA                  41.35N 88.84W
08/23/2007                   LA SALLE           IL   TRAINED SPOTTER

            SEVERAL INCHES OF FLOWING WATER OVER ROUTE 23 IN AND
            NORTH OF OTTAWA

&&

RATZER
Local storm report, Aug 23, 6:41 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
641 PM CDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     HEAVY RAIN       LONG GROVE              42.20N 88.00W
08/23/2007  M1.48 INCH       LAKE               IL   TRAINED SPOTTER

            3 HOUR RAINFALL AMOUNT

&&

RATZER
Local storm report, Aug 23, 6:42 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
642 PM CDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 PM     TSTM WND DMG     DES PLAINES             42.03N 87.90W
08/23/2007                   COOK               IL   AIRPLANE PILOT

            EXTENSIVE TREE DAMAGE CITY WIDE IN DES PLAINES

0321 PM     TSTM WND DMG     DES PLAINES             42.03N 87.90W
08/23/2007                   COOK               IL   TRAINED SPOTTER

            EXTENSIVE TREE DAMAGE CITY WIDE IN DES PLAINES

&&

RATZER

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 8:36 PM CDTSevere Thunderstorm WarningLOTLee54 min
Aug 22, 8:37 PM CDTSevere Thunderstorm WarningLOTOgle26 min
Aug 22, 8:47 PM CDTSevere Thunderstorm WarningLOTDeKalb, LaSalle73 min
Aug 22, 9:22 PM CDTSevere Thunderstorm WarningLOTGrundy, Kendall38 min
Aug 22, 9:27 PM CDTSevere Thunderstorm WarningLOTKane48 min
Aug 22, 9:29 PM CDTRiver Flood WarningLOTWinnebago9 days
Aug 22, 9:29 PM CDTRiver Flood WarningLOTWinnebago25 hr
Aug 22, 9:42 PM CDTSevere Thunderstorm WarningLOTWill93 min
Aug 22, 9:50 PM CDTFlash Flood WarningLOTGrundy, Kendall, LaSalle4 hr
Aug 22, 10:02 PM CDTSpecial Marine WarningLOT118 min
Aug 22, 10:06 PM CDTSevere Thunderstorm WarningLOTCook, DuPage66 min
Aug 22, 10:10 PM CDTRiver Flood AdvisoryLOTLaSalle24 hr
Aug 22, 10:42 PM CDTFlash Flood WarningLOTCook, Will4 hr
Aug 23, 3:22 AM CDTSevere Thunderstorm WarningLOTDeKalb, Kane23 min
Aug 23, 4:15 AM CDTSpecial Marine WarningLOT45 min
Aug 23, 10:58 AM CDTRiver Flood WarningLOTCook4 days
Aug 23, 12:57 PM CDTFlash Flood WatchLOTBoone, DeKalb, DuPage, Ford, Grundy, Iroquois and 10 more40 hr
Aug 23, 1:09 PM CDTSevere Thunderstorm WarningLOTLee, Ogle96 min
Aug 23, 1:45 PM CDTSevere Thunderstorm WarningLOTLaSalle, Livingston77 min
Aug 23, 1:47 PM CDTSevere Thunderstorm WarningLOTDeKalb58 min
Aug 23, 2:06 PM CDTSevere Thunderstorm WarningLOTKane75 min
Aug 23, 2:18 PM CDTSpecial Marine WarningLOT117 min
Aug 23, 2:27 PM CDTSevere Thunderstorm WarningLOTGrundy, Kendall57 min
Aug 23, 2:29 PM CDTTornado WarningLOTDeKalb, Kane46 min
Aug 23, 2:31 PM CDTFlash Flood WarningLOTLee, Ogle3 hr
Aug 23, 2:40 PM CDTSevere Thunderstorm WarningLOTCook, Will95 min
Aug 23, 2:41 PM CDTSevere Thunderstorm WarningLOTDuPage64 min
Aug 23, 2:57 PM CDTSevere Thunderstorm WarningLOTCook78 min
Aug 23, 3:13 PM CDTTornado WarningLOTCook, DuPage39 min
Aug 23, 3:23 PM CDTTornado WarningLOTCook, Will29 min
Aug 23, 3:33 PM CDTSevere Thunderstorm WarningLOTKankakee22 min
Aug 23, 4:48 PM CDTSevere Thunderstorm WarningLOTKane42 min
Aug 23, 4:53 PM CDTSevere Thunderstorm WarningLOTCook67 min
Aug 23, 5:04 PM CDTFlash Flood WarningLOTCook, DeKalb, DuPage, Kane4 hr
Aug 23, 5:05 PM CDTSevere Thunderstorm WarningLOTLee39 min
Aug 23, 5:24 PM CDTSpecial Marine WarningLOT2 hr
Aug 23, 5:34 PM CDTSevere Thunderstorm WarningLOTDuPage, Kane54 min
Aug 23, 5:37 PM CDTRiver Flood WarningLOTDeKalb3 days
Aug 23, 5:47 PM CDTSevere Thunderstorm WarningLOTKendall, LaSalle58 min
Aug 23, 6:21 PM CDTSevere Thunderstorm WarningLOTWill54 min
Aug 23, 6:26 PM CDTFlash Flood WarningLOTGrundy, Kendall, LaSalle, Will4 hr
Aug 23, 6:34 PM CDTSpecial Marine WarningLOT108 min
Aug 23, 6:44 PM CDTSevere Thunderstorm WarningLOTCook61 min
Aug 23, 6:50 PM CDTSevere Thunderstorm WarningLOTGrundy, Kankakee, Will70 min

Nearby

Flash Flood Warnings in Illinois, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.